Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 142, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 19, 2014, 2:57 PM MDT for Roosevelt County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2014, 2:57 PM MDT (20:57 UTC)
- Expired
- Jun 19, 2014, 3:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 69 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 11:40 AM MDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 19, 11:40 AM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1140 AM MDT THU JUN 19 2014 .AVIATION... 18Z TAF CYCLE VFR CONDITIONS WILL PREVAIL OVER MOST OF THE FORECAST AREA OF NORTHERN AND CENTRAL NEW MEXICO TODAY...AND WINDS WILL BE NOTABLY LESS THAN WHAT HAS BEEN OBSERVED THE PAST FEW DAYS. SOME MEAGER MOISTURE IS IN PLACE OVER THE SOUTHWESTERN TO WEST CENTRAL MOUNTAINS OF NEW MEXICO WHERE A FEW WEAK SHOWERS/STORMS MAY TRY TO BUILD. THESE WILL PRODUCE LITTLE RAIN OR REDUCTION TO VISIBILITY/CEILINGS...BUT MAY THROW OUT SOME ERRATIC LOCALIZED WIND GUSTS. SHOWERS AND STORMS WILL BE A BIT MORE ORGANIZED OVER THE SACRAMENTO AND CAPITAN MOUNTAINS EASTWARD INTO THE PLAINS WHERE A BRIEF DOWNPOUR MAY LEAD TO A FEW MINUTES OF MVFR CEILINGS/VISIBILITIES WITH LOCALLY GUSTY WINDS. 52 && .PREV DISCUSSION...1107 AM MDT THU JUN 19 2014... .UPDATE... BASED ON BUBBLING CU OVER THE SOUTHWEST MOUNTAINS AS WELL AS HRRR AND NAM12 PROGS...HAVE ADDED SOME 10-POPS TO THE SOUTHWEST MOUNTAINS AND INTO THE LOWER RIO GRANDE VALLEY BASED ON STORM MOTION FOR THIS AFTN AND EVE. LIFTED INDICES SHOULD BE AROUND -1 TO -2 PER THE NAM...THUS A STRAY LIGHTNING STRIKE IS POSSIBLE. LITTLE...IF ANY...RAIN IS EXPECTED HOWEVER. UPDATES OUT SHORTLY. 34 && .PREV DISCUSSION...536 AM MDT THU JUN 19 2014... .AVIATION... 12Z TAF CYCLE MUCH QUIETER DAY FOR MOST OF THE REGION AS DRIER AIR SEEPS INTO CENTRAL/WESTERN NM ON LIGHTER WESTERLY FLOW. THE AXIS OF SHRA/TSRA WILL BE EAST OF A LINE FROM KTCC TO KROW AFT 21Z. GUIDANCE SHOWS ACTIVITY FIRING A LITTLE EARLY THEN SHIFTING INTO TEXAS BY LATE AFTERNOON. LEFT VCSH AT KROW AND CONFIDENCE NOT HIGH ENOUGH FOR MENTION AT KTCC. MID LEVEL CLOUDS DURING THE EARLY EVENING WILL DISSIPATE LEAVING BEHIND TRANQUIL CONDITIONS ALL AREAS. GUYER && .PREV DISCUSSION...344 AM MDT THU JUN 19 2014... .SYNOPSIS... THE MID AND UPPER LEVEL WESTERLIES ARE FINALLY RETREATING A FAIR DEGREE TO THE NORTH BEGINNING TODAY. HIGH PRESSURE TO BEGIN TO BUILD EAST TOWARD WEST OR SOUTHWEST NM AND ALSO FROM THE EAST BUILDING WEST TOWARD THE STATE BY AT LEAST . THIS WILL ACT TO IMPEDE DEEPER MOISTURE FROM COMING NORTH INTO THE STATE AS DEEPER LAYER FLOW ACROSS THE STATE NOT LIKELY TO COME FROM SOUTH TO NORTH INTO NEW MEXICO TO ANY SIGNIFICANT DEGREE. LOWER LEVEL MOISTURE WILL MAKE NIGHTTIME AND EARLY TO MID MORNING RUNS WEST AND NORTHWEST ACROSS THE EAST TO SOUTHEAST HALF OR SO OF THE FORECAST AREA...ONLY TO BE DRIVEN BACK SOME EACH LATE MORNING THROUGH EARLY EVENING. SOME FORECAST MODELS STILL BRING ENOUGH MOISTURE TO AREAS BETWEEN TO DIVIDE AND CENTRAL MOUNTAIN CHAIN AS EARLY AS SATURDAY TO TRIGGER A FEW SHOWERS AND STORMS...BUT SHOULD BE AGAIN MORE DRY THAN WET. BELIEVE CHANCES TO BE A BIT BETTER EARLY OR MID WEEK NEXT WEEK WITH HELP OF BACK DOOR FRONT. && .DISCUSSION... DRYING HAS MADE ENOUGH INROADS ACROSS THE WEST HALF TO PERHAPS TWO THIRDS OF THE FORECAST AREA...THAT VERY LITTLE IF ANY SHOWER OR STORM ACTIVITY IS LIKELY WEST OF CENTRAL MTN CHAIN. NOTABLE DECREASE IN WINDS ALOFT AND AT THE SURFACE. A WEAK SURFACE FRONT WILL ALSO BE SHIMMYING BACK AND FORTH ACROSS NE CORNER OF NM. ISOLATED POPS HAVE BEEN LEFT IN OVER THE EASTERN TIER OF PLAINS ZONES WITH A SMALL SLIVER OF 30 PERCENT POPS NEAR CURRY AND ROOSEVELT COUNTIES AGAIN. THE FRONT COULD BE A FOCUS FOR A FEW STORMS...AND IN THE FAR EASTERN PLAINS...SOUTH OF INTERSTATE 40...THE SURFACE WINDS WILL RETAIN A SOUTHEASTERLY COMPONENT THAT WILL KEEP THE HIGHER DEWPOINTS IN PLACE THERE. DRYLINE WILL BE SWINGING BACK AND FORTH OVER THE NEXT FEW DAYS... COMING BACK WESTWARD TONIGHT INTO FRI MORN...WHICH MAY ALLOW A FEW MORE STORMS FRI AFTN AND EVE. LESS MID AND UPPER LEVEL DYNAMIC FORCING THOUGH AND A SLOW WARM UP IN TEMPS ALOFT MAY BE AT LEAST MODEST CURBS TO WIDESPREAD DEVELOPMENT. THERE IS STILL SOME POTENTIAL FOR ISOLATED STRONG STORMS IN FAR EAST CENTRAL AND SE NM...BUT SEVERE RISK TOO LOW TO MENTION IN GRIDS. SAT AND SUN LOOK TO BE PRETTY SIMILAR DAYS WEATHERWISE WITH THE MID AND UPPER LVL HIGH RIDGING INTO THE STATE. THIS WOULD CERTAINLY BE A HINDRANCE TO AN INFLUX OF DEEPER MOISTURE FROM THE SOUTH INTO NW HALF OF NM...BUT DAILY DRYLINE SLOSHES WESTWARD WILL BE MONITORED. EASTERN HALF STILL THE HIGHER PROBABILITY AREA FOR SHOWERS AND STORMS...BUT STILL ONLY ISOLATED POPS COVERAGE IS IN THE FORECAST FOR NOW. THE NORTHEAST MAY SEE AN UPTICK IN CONVECTION MONDAY AND TUESDAY AS ANOTHER BACK DOOR FRONT APPROACHES. THIS CONVECTIVELY AIDED PUSH COULD HELP DRIVE MOISTURE FARTHER WEST EARLY NEXT WEEK. 43 && .FIRE WEATHER... THE MAIN FIRE WX CONCERNS WILL BE FOCUSED ON DRY CONVECTION OVER THE CENTRAL MT CHAIN AND HIGH PLAINS OF EASTERN NM THRU THE WEEKEND. THE PESKY UPPER LEVEL TROUGH THAT HAS PLAGUED MUCH OF WESTERN/CENTRAL NM WITH PROLONGED CRITICAL FIRE WX THE PAST SEVERAL DAYS WILL EJECT NE INTO THE NORTHERN PLAINS...AND LEAVE BEHIND A WEAK RIDGE AND A DEEP POCKET OF DRY AIR OVER THE WESTERN HALF. MOISTURE SLOSHING WILL IMPACT EASTERN NM EACH DAY THRU THE WEEKEND AND THE STRENGTH OF DAILY CONVECTION WILL DETERMINE HOW FAR WEST THE MOISTURE SURGES. CONVECTION WILL LIKELY FAVOR MORE DRY THAN WET FOR THE CENTRAL MT CHAIN THRU SATURDAY. THE WETTEST CONVECTION WILL FAVOR THE TEXAS STATE LINE WHERE LOCALLY STRONG STORMS ARE POSSIBLE. THE RIDGE WILL BREAK DOWN BEGINNING SATURDAY FOR THE WEST AND THEN MUCH OF CENTRAL AND WESTERN NM SUNDAY. WINDS WILL TREND TOWARD THE LOW END OF BREEZY FOR THESE AREAS AND TEMPS WILL SURGE ABOVE NORMAL. MIN RH VALUES WILL AVERAGE 5 TO 10PCT WEST AND 25 TO 35PCT EAST... WITH RECOVERIES AVERAGING POOR/FAIR WEST AND GOOD/EXCELLENT EAST. EXTENDED GUIDANCE CONTINUES TO STRUGGLE WITH THE PATTERN NEXT WEEK. LATEST MODELS INDICATE OVERALL WESTERLY FLOW WILL WEAKEN OVER NM AND A POTENTIAL STRONG-MOIST BACK DOOR FRONT WILL INVADE THE EAST ON SUNDAY NIGHT. THE FRONT CONTINUES TO TREND FARTHER WEST TUESDAY INTO WEDNESDAY THUS MOISTURE ADVECTION INTO THE RIO GRANDE VALLEY IS LOOKING BETTER. DRY STORMS WILL TREND MORE WET FOR CENTRAL NM WITH POTENTIAL FOR WIDESPREAD WETTING RAINS ACROSS THE EAST MONDAY TO WEDNESDAY. THIS WILL TREND TEMPS BACKS SEVERAL DEGREES AS WELL. GUYER && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 19, 5:58 AM MDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 AM MDT THU JUN 19 2014 NMZ501>540-201200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 558 AM MDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... ISOLATED STRONG THUNDERSTORMS PRODUCING SMALL HAIL AND STRONG GUSTY WINDS ARE POSSIBLE MAINLY NEAR AND EAST OF A TUCUMCARI TO RUIDOSO LINE BETWEEN ROUGHLY 3 PM AND 9 PM MDT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... ISOLATED STRONG THUNDERSTORMS PRODUCING SMALL HAIL AND STRONG GUSTY WINDS ARE POSSIBLE MAINLY EAST FROM THE CENTRAL MOUNTAIN CHAIN FRIDAY AND SATURDAY AFTERNOON AND EVENING. BETWEEN LATE MONDAY AFTERNOON AND TUESDAY NIGHT THIS SAME AREA COULD SEE ISOLATED STRONG TO PERHAPS SEVERE THUNDERSTORMS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
In the hours before
Special weather statement, Jun 19, 2:03 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
203 PM MDT THU JUN 19 2014
NMZ536-192030-
ROOSEVELT COUNTY-
203 PM MDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROOSEVELT COUNTY THROUGH
230 PM MDT...
AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF ARCH...OR ABOUT 15 MILES
SOUTHEAST OF PORTALES...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...ARCH AND GRULLA NATIONAL
WILDLIFE REFUGE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3391 10325 3409 10330 3415 10304 3410 10303
3394 10303 3394 10304
TIME...MOT...LOC 2003Z 246DEG 18KT 3402 10316
40Local storm report, Jun 19, 2:41 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
241 PM MDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 6 E ROGERS 33.98N 103.13W
06/19/2014 E1.00 INCH ROOSEVELT NM TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL FOR THE PAST 12 MINUTES. HAIL
COVERING THE GROUND.
&&
EVENT NUMBER ABQ1401072
CHJSpecial weather statement, Jun 19, 2:53 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
253 PM MDT THU JUN 19 2014
NMZ535-536-192145-
CURRY COUNTY-ROOSEVELT COUNTY-
253 PM MDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROOSEVELT AND
SOUTHEASTERN CURRY COUNTIES THROUGH 345 PM MDT...
AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF OASIS STATE PARK...OR ABOUT 9
MILES SOUTH OF CLOVIS...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF
NORTHEASTERN ROOSEVELT AND SOUTHEASTERN CURRY COUNTIES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3416 10325 3422 10334 3445 10315 3431 10302
3424 10303
TIME...MOT...LOC 2054Z 218DEG 12KT 3428 10319
40The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:54 PM MDT | Special Weather Statement | ABQ | Quay | 21 min |
| Jun 18, 10:21 PM MDT | Special Weather Statement | ABQ | Quay | 39 min |
| Jun 19, 2:03 PM MDT | Special Weather Statement | ABQ | Roosevelt | 27 min |
| Jun 19, 2:15 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 45 min |
| Jun 19, 2:53 PM MDT | Special Weather Statement | ABQ | Curry | 52 min |
| Jun 19, 3:04 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 56 min |
| Jun 19, 3:08 PM MDT | Special Weather Statement | ABQ | Curry | 37 min |
| Jun 19, 3:50 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 55 min |
| Jun 19, 3:57 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 33 min |
| Jun 19, 4:31 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 29 min |
| Jun 19, 4:59 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 61 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.